Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

May 18, 20155 counties in Georgia

NWS Atlanta, GA issued this special weather statement at May 18, 2015, 6:13 PM EDT for 5 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2015, 6:13 PM EDT (22:13 UTC)
Expired
May 18, 2015, 6:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

Counties Clayton County, GA, DeKalb County, GA, Fayette County, GA, Henry County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS82 KFFC 182213
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT MON MAY 18 2015
 
GAZ045-046-054-055-057-182245-
DE KALB GA-HENRY GA-CLAYTON GA-ROCKDALE GA-FAYETTE GA-
613 PM EDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND PEA SIZED HAIL 
IN DE KALB... HENRY...CLAYTON...ROCKDALE AND FAYETTE COUNTIES UNTIL 
645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TUCKER
TO NEAR TYRONE...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING...AND 
HEAVY RAINFALL ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF DE 
KALB...HENRY...CLAYTON...ROCKDALE AND FAYETTE COUNTIES THROUGH 645 
PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCDONOUGH...DECATUR...FAYETTEVILLE...CONYERS...JONESBORO...PEACHTREE
CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...CLARKSTON...HAMPTON...
MORROW...LOVEJOY...STONE MOUNTAIN...AVONDALE ESTATES...LAKE CITY...
LITHONIA...PINE LAKE...CANDLER-MCAFEE AND GEORGIA INTERNATIONAL HORSE
PARK.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE 
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3343 8457 3365 8438 3365 8435 3369 8435
      3386 8420 3384 8414 3378 8408 3375 8403
      3378 8399 3375 8392 3371 8391 3371 8393
      3368 8392 3352 8405 3351 8405 3334 8419
TIME...MOT...LOC 2211Z 277DEG 20KT 3384 8418 3346 8453 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 18, 2:59 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 18, 2:59 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT MON MAY 18 2015

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SHORT WAVE MOVING NORTHEAST ACROSS AL THIS AFTERNOON IS VISIBLE ON
SATELLITE. THIS COULD CONTINUE TO ENHANCE CONVECTION ACROSS THE
FORECAST AREA THIS AFTERNOON AND EVENING. THERE SHOULD BE A GRADUAL
DIMINISHING OF COVERAGE TONIGHT...BUT AIR MASS STILL UNSTABLE ENOUGH
TO LEAVE LOW CHANCE POPS IN ALL NIGHT. UPPER RIDGE FLATTENING SOME
THROUGH THE PERIOD AND A FRONTAL BOUNDARY SHOULD DRIFT SOUTH INTO GA
BY MORNING. MODELS SEEM TO BE HOLDING ON TO THE MOISTURE A BIT
LONGER...SO HAVE KEPT POPS IN FOR THE ENTIRE FORECAST AREA THROUGH
TUESDAY. GRADUAL DRYING ACROSS THE AREA TUESDAY NIGHT EXCEPT FOR A
PORTION OF CENTRAL. GUIDANCE TEMPERATURES LOOK REASONABLE AND HAVE
STAYED CLOSE.

41

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE.

BDL

PREVIOUS DISCUSSION...
LONG TERM PERIOD BEGINS WITH A DRIER AIRMASS MOVING INTO THE STATE
BEHIND THE EXITING FRONTAL SYSTEM. STILL KEEPING IN A SLIGHT
CHANCE ACROSS CENTRAL GA WED AS THERE IS STILL A BIT OF RESIDUAL
MOISTURE REMAINING ACROSS SOUTHERN PORTIO0NS OF THE CWA. THIS
DRIER AIRMASS IS SHORT LIVED AS A FEW WAVES MOVE ACROSS THE AREA
THROUGH THE WEEKEND IN THE ZONAL UPPER LEVEL FLOW. THESE WAVES ARE
ALL WEAK WITH VERY LITTLE DYNAMICS AND NOT MUCH INSTABILITY SO
WILL CONTINUE WITH SLIGHT/CHANCE POPS THROUGH DAY SEVEN WITH
ISOLATED TSRA.

01

&&

.AVIATION...
18Z UPDATE...CONVECTION WILL CONTINUE INTO THE AFTERNOON AND MAY LAST
UNTIL 00Z-02Z IN SOME LOCATIONS. THERE COULD BE ISOLATED STORMS INTO
THE OVERNIGHT BUT CHANCE TOO LOW TO PUT IN TAF. A FRONT WILL BE
DROPPING INTO NORTH GA 12Z-15Z TUESDAY WITH WINDS BECOMING MORE
NORTHWEST AROUND 10KT. CEILINGS GENERALLY VFR BUT THERE WILL BE
SOME SCT-BKN025-035 THIS AFTERNOON AND EVENING. CONVECTION DEVELOPING
AGAIN TUESDAY...BUT MAINLY ACROSS CENTRAL GA FORECAST AREA.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TO HIGH ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  88  65  89 /  60  40  20  10
ATLANTA         69  86  67  87 /  60  40  10  10
BLAIRSVILLE     62  81  57  83 /  60  40  10   5
CARTERSVILLE    65  85  61  86 /  60  40  10  10
COLUMBUS        70  88  68  90 /  50  40  20  20
GAINESVILLE     67  85  65  86 /  60  40  10  10
MACON           67  90  66  91 /  60  40  20  30
ROME            65  85  61  86 /  60  40  10  10
PEACHTREE CITY  66  86  63  88 /  60  40  10  20
VIDALIA         69  90  70  91 /  60  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, May 18, 10:30 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT MON MAY 18 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1030 AM EDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT.

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS...WITH ANY
STRONGER STORMS. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A WEAK COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS ACROSS
MUCH OF NORTH AND CENTRAL GEORGIA TUESDAY. ALTHOUGH A FEW STORMS
COULD BE STRONG WITH LOCALLY HEAVY RAIN...LIGHTNING AND
GUSTY WINDS...SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. A SLIGHTLY
DRIER AIRMASS MOVES IN ACROSS THE STATE WEDNESDAY BUT WILL KEEP
IN A SLIGHT CHANCE TO A CHANCE OF STORMS THROUGH SUNDAY AS WEAK
UPPER LEVEL DISTURBANCES CONTINUE ACROSS THE REGION THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 18, 5:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT MON MAY 18 2015

GAZ005>008-013>015-021-182230-
GILMER GA-MURRAY GA-DAWSON GA-LUMPKIN GA-UNION GA-PICKENS GA-
FANNIN GA-CHEROKEE GA-
549 PM EDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS...HEAVY
RAINFALL...AND FREQUENT LIGHTNING IN GILMER...
MURRAY...DAWSON...LUMPKIN...UNION...PICKENS...FANNIN AND CHEROKEE
COUNTIES UNTIL 630 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF ETON TO 6 MILES SOUTH OF EAST ELLIJAY TO NEAR BUFFINGTON...
AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 35 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE
LIKELY WITH THIS STORM AS THIS STORM MOVES ACROSS
GILMER...MURRAY...DAWSON...LUMPKIN...UNION...PICKENS...FANNIN AND
CHEROKEE COUNTIES THROUGH 630 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CANTON...DAHLONEGA...JASPER...DAWSONVILLE...ELLIJAY...BLUE RIDGE...
BALL GROUND...NELSON...EAST ELLIJAY...MORGANTON...SUCHES...
DOUGHERTY...JONES CREEK...MOUNTAINTOWN...CISCO...EPWORTH...CONASAUGA
LAKE...LEN FOOTE HIKE INN...HOLLIS LATHEM RESERVOIR AND REAVIS
MOUNTAIN.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3499 8411 3479 8398 3435 8397 3433 8426
      3429 8426 3424 8448 3457 8449 3499 8478
TIME...MOT...LOC 2147Z 241DEG 23KT 3497 8470 3460 8444 3426 8446
Local storm report, May 18, 6:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 E ROOSEVELT           34.70N  84.52W
05/18/2015                   GILMER             GA   EMERGENCY MNGR

            GILMER COUNTY EMERGENCY MANAGER REPORTED TREES DOWN ON
            GEORGIA HIGHWAY 282

&&

EVENT NUMBER FFC1500283

20
Local storm report, May 18, 6:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 SSE CHOPPED OAK       34.76N  84.45W
05/18/2015                   GILMER             GA   EMERGENCY MNGR

            THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES DOWN
            AT HIGHWAYS 52 AND 382.

&&

EVENT NUMBER FFC1500284

20
Local storm report, May 18, 6:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     ELLIJAY                 34.70N  84.48W
05/18/2015                   GILMER             GA   EMERGENCY MNGR

            THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES DOWN
            ATR HIGHWAYS 52 AND 382.

&&

EVENT NUMBER FFC1500285

20
Local storm report, May 18, 6:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 SSE CHOPPED OAK       34.76N  84.45W
05/18/2015                   GILMER             GA   EMERGENCY MNGR

            THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES DOWN
            ON BOARDTOWN ROAD.

&&

CORRECTED REMARKS

EVENT NUMBER FFC1500284

20
Special weather statement, May 18, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT MON MAY 18 2015

GAZ045-046-054-055-057-182245-
DE KALB GA-HENRY GA-CLAYTON GA-ROCKDALE GA-FAYETTE GA-
613 PM EDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND PEA SIZED HAIL
IN DE KALB... HENRY...CLAYTON...ROCKDALE AND FAYETTE COUNTIES UNTIL
645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TUCKER
TO NEAR TYRONE...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING...AND
HEAVY RAINFALL ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF DE
KALB...HENRY...CLAYTON...ROCKDALE AND FAYETTE COUNTIES THROUGH 645
PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCDONOUGH...DECATUR...FAYETTEVILLE...CONYERS...JONESBORO...PEACHTREE
CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...CLARKSTON...HAMPTON...
MORROW...LOVEJOY...STONE MOUNTAIN...AVONDALE ESTATES...LAKE CITY...
LITHONIA...PINE LAKE...CANDLER-MCAFEE AND GEORGIA INTERNATIONAL HORSE
PARK.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3343 8457 3365 8438 3365 8435 3369 8435
      3386 8420 3384 8414 3378 8408 3375 8403
      3378 8399 3375 8392 3371 8391 3371 8393
      3368 8392 3352 8405 3351 8405 3334 8419
TIME...MOT...LOC 2211Z 277DEG 20KT 3384 8418 3346 8453

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 12:57 PM EDTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Fulton33 min
May 18, 1:50 PM EDTSpecial Weather StatementFFCSpalding25 min
May 18, 2:01 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale29 min
May 18, 2:28 PM EDTSpecial Weather StatementFFCJones32 min
May 18, 2:46 PM EDTSpecial Weather StatementFFCMorgan, Walton29 min
May 18, 2:55 PM EDTSpecial Weather StatementFFCJasper, Newton, Putnam35 min
May 18, 3:12 PM EDTSpecial Weather StatementFFCDade33 min
May 18, 3:27 PM EDTSpecial Weather StatementFFCMorgan, Oconee33 min
May 18, 4:15 PM EDTSpecial Weather StatementFFCCobb30 min
May 18, 4:21 PM EDTSevere Thunderstorm WarningFFCCobb24 min
May 18, 4:38 PM EDTSpecial Weather StatementFFCWilkes22 min
May 18, 4:38 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton37 min
May 18, 4:59 PM EDTSpecial Weather StatementFFCWilcox46 min
May 18, 5:13 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett32 min
May 18, 5:39 PM EDTSpecial Weather StatementFFCMarion36 min
May 18, 5:40 PM EDTSpecial Weather StatementFFCClayton, DeKalb35 min
May 18, 5:44 PM EDTSpecial Weather StatementFFCWilcox61 min
May 18, 5:48 PM EDTSpecial Weather StatementFFCJohnson27 min
May 18, 5:49 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Fannin, Gilmer, Lumpkin41 min
May 18, 6:24 PM EDTSpecial Weather StatementFFCEmanuel51 min
May 18, 6:29 PM EDTSpecial Weather StatementFFCLumpkin, Union, White46 min
May 18, 6:42 PM EDTSpecial Weather StatementFFCNewton, Rockdale33 min
May 18, 6:46 PM EDTSpecial Weather StatementFFCHenry29 min
May 18, 6:51 PM EDTSpecial Weather StatementFFCWebster24 min
May 18, 7:17 PM EDTSpecial Weather StatementFFCTowns, White28 min
May 18, 7:18 PM EDTSpecial Weather StatementFFCWebster27 min
May 18, 7:28 PM EDTSpecial Weather StatementFFCHenry, Spalding32 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.